MAUDE Adverse Event Report: NUVERA MEDICAL NUVISION ICE CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

NUVERA MEDICAL NUVISION ICE CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Catalog Number FG10593
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
During a watchman procedure, while doing a demo of the nuvision ultrasound catheter, the patient experienced cardiac perforation, and the surgery team was called in for a pericardial window.The patient was stable.It was reported that while they were doing a demo with a nuvision ultrasound catheter, they noticed a baseline effusion in the patient and the physician decided to proceed with the case.They crossed transseptal "fine" with the nuvision¿ ultrasound catheter into the left atrium.The nuvision ultrasound catheter was used for imaging to size the watchman.They noticed the appendage was large and "weird." they proceeded to place the watchman sheets and when positioning it, the watchman representative stated that it was too deep in the appendage, and they all agreed.The physician pulled the sheath back the most minimal amount and deployed the watchman.The patient¿s blood pressure "plummeted", the physician retracted the nuvision ultrasound catheter out of the heart, turned on transesophageal echocardiogram (tee), looked and noticed a huge effusion.The watchman was deployed into the pericardium, and the injury was a large cardiac perforation, that was discovered by the drop in the blood pressure, tee and fluro with contrast.The x-ray confirmed the injury.The case was aborted.The operation room team was called in for a fix with a "window." the patient¿s last known status was stable.The physician believed that the nuvision ultrasound catheter caused an initial 4mm hole in the appendage and that the watchman went through that hole and dilated it open.The nuvision ultrasound catheter was never in the appendage.Additional information was received which indicated that the physician¿s opinion on the cause of this adverse event was that the physician was blaming the nuvision catheter for causing a small perforation in the left atrial appendage (laa) before placing the watchman sheath.However, everyone else in the room agreed that the catheter was never in the laa the entire case and was only floating in the left atrium (la).The intervention provided was the patient stabilized with a pericardial window.The outcome of the adverse event was improved.The patient required extended hospitalization for a few days to monitor.Normally, they are discharged the same day, so this was an extended stay.This was an ultrasound only case, so no generator/pump were used, left atrial appendage occlusion (laao) only case.
 
Additional Manufacturer Narrative
The lot number has been provided.Therefore, fields d4.Lot, d4.Expiration date, and h4.Device manufacture date have been populated.A manufacturing record evaluation was performed for the finished device lot number 31551761l and no internal action related to the complaint was found during the review.Correction to the initial: the h4.Primary udi number has been updated with full udi.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NUVISION ICE CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
NUVERA MEDICAL
140 knowles drive
los gatos CA 95032
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 
9497882078
MDR Report Key23316944
Report Number3016516752-2025-00009
Device Sequence Number5827029
Product Code OBJ
UDI-Device Identifier00860005688104
UDI-Public(01)00860005688104(17)270130(10)31551761L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K201775
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberFG10593
Device Lot Number31551761L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WATCHMAN DEVICE
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient SexFemale